Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 124, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 8, 2019, 8:08 PM CDT for Hitchcock County, Red Willow County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2019, 8:08 PM CDT (01:08 UTC)
- Expired
- Jun 8, 2019, 9:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 121 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 2:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 710 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 7.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 5:00 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 8, 5:00 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Goodland KS 400 PM MDT Sat Jun 8 2019 .SHORT TERM...(This evening through Sunday night) Issued at 215 PM MDT Sat Jun 8 2019 What appears to a number of different rounds of severe thunderstorms has begun this afternoon. So time is short. Front has moved into the northwestern portion of the forecast area. Models have slowed down the progression of the cold front across the area. This is due to a wave/surface low over southeast Colorado. The front is expected to stall or move rather slowly until later on this evening. Discrete, isolated thunderstorms are expected to develop near or slightly to the east of the front initially. Then additional development is expected along and just behind the front by later this afternoon. By mid to late evening all this activity is going to merge together into a large cluster and move across the area through the overnight hours. It is also possible that elevated thunderstorms develop behind the front later in the night. The high resolution/Cams are different but it is their attempt to depict the above scenarios. So large hail and maybe a tornado or two can be expected until the storms merge. Then the threat will shift to more of a wind threat that could last through the night. Through the overnight hours, locally heavy rainfall and flash flooding will be possible as well. There will be lingering precipitation during the day tomorrow but hard to tell how much or how long it will be. Models consistent in cooling off high temperatures into the 60s for Sunday. Clouds clear out later tomorrow into the evening with the winds becoming light. Did not have time to do a climate section. However the current forecast lows for Sunday night from the upper 30s into the lower 40s means low temperature records will be broken. .LONG TERM...(Monday through Saturday) Issued at 215 PM MDT Sat Jun 8 2019 Not much time to write due to severe weather beginning. Earlier system that was affecting the area Tuesday is not as strong, and the pops have gone down. Mean trough remains out west. The trough, rather complex with numerous smaller waves to move through the area, will affect the area from Thursday night into Saturday. So unsettled weather is expected during that time. Warmer temperatures, near to slightly below normal, are expected from Monday through Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 400 PM MDT Sat Jun 8 2019 For KGLD and KMCK, thunderstorms will be possible at both terminals through about 06z or 07z as a cold front moves toward the area. Winds begin from the east or southeast 10-15kts backing to the north and gusting around 30kts by 06z. Sub vfr cigs expected from 06z-12z then vfr conditions return with winds slowly decreasing. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...BULLER LONG TERM...BULLER AVIATION...99
Hazardous weather outlook, Jun 8, 3:52 PM CDT, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 252 PM MDT Sat Jun 8 2019 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 252 PM MDT Sat Jun 8 2019 /352 PM CDT Sat Jun 8 2019/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... Scattered to numerous thunderstorms are expected through the overnight hours. Through the early evening hours, the main threats will be large hail and isolated tornados. Damaging winds will also be possible and these winds could cause blowing dust which could significantly reduce the visibility. After early evening, these storms will merge, and form a large cluster that will move across the area through the overnight hours. After this happens, damaging winds will become the main threat and will be rather widespread. As before these winds could cause blowing dust. Through the overnight hours, locally heavy rainfall and flash flooding will be possible with any of these storms. Even though the fire danger is not high, any fire that gets started this afternoon and evening could become significant due to quickly changing and increasing winds. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY... Flooding concerns will have to be monitored on Sunday as locally heavy rainfall from the overnight period Saturday could have lingering issues for portions of the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected through the overnight hours.
In the hours before
Special weather statement, Jun 8, 6:25 PM CDT, 1 hour 43 minutes before
Special Weather Statement National Weather Service Goodland KS 625 PM CDT Sat Jun 8 2019 KSZ001-082345- Cheyenne KS- 625 PM CDT Sat Jun 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEYENNE COUNTY IN NORTHWESTERN KANSAS UNTIL 645 PM CDT... At 625 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northwest of St. Francis, moving northeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... St. Francis. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for northwestern Kansas. LAT...LON 3972 10197 3989 10205 3999 10182 3981 10167 TIME...MOT...LOC 2325Z 244DEG 27KT 3985 10194 JRM
Special weather statement, Jun 8, 6:32 PM CDT, 1 hour 36 minutes before
Special Weather Statement National Weather Service Goodland KS 632 PM CDT Sat Jun 8 2019 KSZ002-003-014-015-082345- Rawlins KS-Sheridan KS-Decatur KS-Thomas KS- 632 PM CDT Sat Jun 8 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN THOMAS... NORTHWESTERN SHERIDAN...SOUTHEASTERN RAWLINS AND SOUTHWESTERN DECATUR COUNTIES UNTIL 645 PM CDT... At 632 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles north of Rexford, or 18 miles southeast of Atwood, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Selden. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for northwestern Kansas. LAT...LON 3975 10059 3951 10054 3952 10088 3970 10089 TIME...MOT...LOC 2332Z 261DEG 16KT 3963 10079 Hill
Local storm report, Jun 8, 6:42 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
542 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 2 NNE GOODLAND 39.38N 101.69W
06/08/2019 E1.00 INCH SHERMAN KS NWS EMPLOYEE
&&
MBSpecial weather statement, Jun 8, 6:54 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Goodland KS
654 PM CDT Sat Jun 8 2019
KSZ002-003-090015-
Rawlins KS-Decatur KS-
654 PM CDT Sat Jun 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RAWLINS AND
SOUTHWESTERN DECATUR COUNTIES UNTIL 715 PM CDT...
At 654 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Selden, or 15 miles southwest of Oberlin, moving
east at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Oberlin and Dresden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern Kansas.
LAT...LON 3961 10093 3972 10093 3986 10049 3961 10038
3958 10075
TIME...MOT...LOC 2354Z 251DEG 29KT 3967 10074
HillLocal storm report, Jun 8, 7:07 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
607 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL 3 N GOODLAND 39.40N 101.71W
06/08/2019 M1.50 INCH SHERMAN KS TRAINED SPOTTER
TRAINED SPOTTER REPORTED HAIL SIZE OF 1.61
INCHES (41 MM).
&&
EVLocal storm report, Jun 8, 7:27 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
627 PM MDT SAT JUN 8 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 1 E SAINT FRANCIS 39.77N 101.78W
06/08/2019 E1.00 INCH CHEYENNE KS PUBLIC
DELAYED REPORT VIA FACEBOOK OF PEA TO
QUARTER SIZE HAIL. HAIL LASTED ABOUT TEN
MINUTES.
&&The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:00 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas | 45 min |
| Jun 8, 7:41 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Thomas | 49 min |
| Jun 8, 8:04 PM CDT | Tornado Warning | GLD | Sherman | 26 min |
| Jun 8, 8:24 PM CDT | Tornado Warning | GLD | Sherman, Thomas | 36 min |
| Jun 8, 8:26 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 49 min |
| Jun 8, 8:36 PM CDT | Flash Flood Warning | GLD | Rawlins, Sherman, Thomas | 5 hr |
| Jun 8, 8:41 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 19 min |
| Jun 8, 8:55 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins | 50 min |
| Jun 8, 8:56 PM CDT | Tornado Warning | GLD | Logan, Sherman, Thomas | 34 min |
| Jun 8, 9:06 PM CDT | Tornado Warning | GLD | Logan, Sherman, Thomas | 39 min |
| Jun 8, 9:12 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas | 63 min |
| Jun 8, 9:13 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 47 min |
| Jun 8, 9:27 PM CDT | Tornado Warning | GLD | Logan, Thomas | 48 min |
| Jun 8, 9:41 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Rawlins, Sherman, Thomas | 49 min |
| Jun 8, 9:43 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Thomas | 62 min |
| Jun 8, 10:12 PM CDT | Tornado Warning | GLD | Logan | 33 min |
| Jun 8, 10:18 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas, Wallace | 42 min |
| Jun 8, 10:27 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 48 min |
| Jun 8, 10:42 PM CDT | Tornado Warning | GLD | Logan | 38 min |
| Jun 8, 10:46 PM CDT | Tornado Warning | GLD | Logan, Wallace | 29 min |
| Jun 8, 11:01 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wallace, Wichita | 44 min |
| Jun 8, 11:10 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 13 min |
| Jun 8, 11:14 PM CDT | Tornado Warning | GLD | Logan, Wichita | 18 min |
| Jun 8, 11:34 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 41 min |
| Jun 8, 11:37 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Sheridan | 53 min |
| Jun 8, 11:37 PM CDT | Tornado Warning | GLD | Logan | 23 min |
| Jun 9, 12:11 AM CDT | Severe Thunderstorm Warning | GLD | Gove | 49 min |
| Jun 9, 12:17 AM CDT | Flash Flood Warning | GLD | Gove | 3 hr |
| Jun 9, 12:23 AM CDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 26 min |
| Jun 9, 2:42 AM CDT | Special Weather Statement | GLD | Gove, Sheridan | 48 min |
| Jun 8, 8:37 PM CDT | Severe Thunderstorm Warning | GLD | Kit Carson | 43 min |
| Jun 8, 8:49 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 41 min |
| Jun 8, 9:05 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 40 min |
| Jun 8, 9:45 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.